Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 7, 2016, 2:33 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 7, 2016, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
479
WUUS51 KALY 071833
SVRALY
NYC035-043-057-071930-
/O.NEW.KALY.SV.W.0007.160607T1833Z-160607T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 330 PM EDT
* AT 233 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
UTICA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
FORT PLAIN...DOLGEVILLE...ST. JOHNSVILLE...NEWPORT...STRATFORD...
MIDDLEVILLE...POLAND...COLD BROOK...CEDARVILLE...JORDANVILLE...
RUSSIA...OPPENHEIM...FAIRFIELD...ELIZABETHTOWN AND NORWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
4325 7515 4326 7516 4330 7515 4330 7512
4333 7509 4330 7475 4325 7461 4290 7463
4293 7521 4305 7522
TIME...MOT...LOC 1833Z 268DEG 21KT 4310 7520
HAIL...1.00IN
WIND...60MPH
$$
WASULA2 follow-up statements
995
WWUS51 KALY 071917
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT TUE JUN 7 2016
NYC035-043-057-071930-
/O.CON.KALY.SV.W.0007.000000T0000Z-160607T1930Z/
MONTGOMERY NY-HERKIMER NY-FULTON NY-
317 PM EDT TUE JUN 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN MONTGOMERY...SOUTHEASTERN HERKIMER AND WESTERN
FULTON COUNTIES...
AT 317 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DOLGEVILLE...OR NEAR LITTLE FALLS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LITTLE FALLS...FORT PLAIN...DOLGEVILLE...ST. JOHNSVILLE...
STRATFORD...OPPENHEIM...FAIRFIELD...GARLOCK CORNERS...FINK BASIN...
INGHAM MILLS...INGHAM MILLS STATION...EMMONSBURG...
SAINT JOHNSVILLE...FAIRVIEW CORNERS...PHIPPS CORNERS...BULL HILL...
HALLSVILLE...GOODELL CORNERS...OREGON AND BLACK CREEK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4319 7492 4331 7495 4330 7475 4325 7461
4290 7463 4300 7487 4305 7490
TIME...MOT...LOC 1917Z 268DEG 21KT 4311 7485
HAIL...1.00IN
WIND...60MPH
$$
WASULA289
WWUS51 KALY 071938
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT TUE JUN 7 2016
NYC035-043-057-071947-
/O.EXP.KALY.SV.W.0007.000000T0000Z-160607T1930Z/
MONTGOMERY NY-HERKIMER NY-FULTON NY-
338 PM EDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER AND WESTERN FULTON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4319 7492 4331 7495 4330 7475 4325 7461
4290 7463 4300 7487 4305 7490
TIME...MOT...LOC 1936Z 268DEG 21KT 4311 7485
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:46 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 7, 1:46 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Albany NY
146 PM EDT TUE JUN 7 2016
.SYNOPSIS...
Disturbances rotating around an upper level low pressure system
anchored over eastern Canada will bring scattered showers and
thunderstorms to the region today and Wednesday, especially during
the afternoon hours. In addition, temperatures will become
unseasonably cool in the wake of a cold frontal passage later
today. It will remain cool and breezy for Thursday, with a few
showers possible. Slight improvement is expected by Friday as the
upper level low moves further away from the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Slight risk for severe thunderstorms today across western New
England and central Taconics...
Marginal Risk for all other areas of east central NY...
As of 1220 PM EDT, small convective cells starting to pop up on
radar. Largest storms in northeast are along Lake Ontario just
west of Oswego and northeast of Boston, MA. Locally, cells are
slowly growing in height and size and upper short wave approaches
and lower atmosphere warms. modifying the 12Z ALY sounding for a
high of 78F give around 1600 J/KG of cape - plenty for some
isolated severe storms. KPOU has already reached 78F with a
forecast high in low 80s. 12Z/Nam has 850-500mb lapse rates
reaching into the 7-8C range this afternoon across southern
Vermont, Berkshire, Columbia, Dutchess and litchfield Counties.
WBZ heights will be lowering to less than 8000 FT AGL as seen on
12Z BUF balloon sounding, so at least small hail will be possible
in all areas with any deeper convective elements. The combination
of greatest instability and deep layer shear is favored to be
across New England, coincident with the area outlined by SPC as
slight risk, with the remainder of the region under a marginal
risk for severe thunderstorms.
Temperatures should reach the mid/upper 70s in valleys, and
perhaps lower 80s across portions of the mid Hudson Valley, while
higher elevations reach the mid 60s to lower 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Short term grids have preliminary update done. Minor changes to
previous forecast. Updated discussion will be out later.
Previous...
Tonight, scattered showers/thunderstorms early this
evening should decrease in areal coverage a couple of hours after
sunset, with only isolated/scattered showers lingering across the
southern Adirondacks overnight. Some clearing will be possible in
valley areas. Temps are expected to fall into the mid 40s to lower
50s overnight. Some patchy fog could form in areas which receive
rainfall this afternoon/early evening.
Wednesday, a compact yet strong shortwave is expected to reach the
NJ coast around midday/early afternoon. This will be part of a
large upper level trough which will pivot east across the region.
Very cold temperatures aloft, with H500 temperatures of around
-25C will cross the region during this time, and should allow
scattered showers and isolated thunderstorms to develop once again
by mid to late morning, with the greatest areal coverage expected
across the SE Catskills/mid Hudson Valley and NW CT, coincident
with the better QG forcing associated with the shortwave. Although
Equilibrium Levels will be lower than today, colder air aloft
should still allow for any taller convective elements to produce
at least small hail and some gusty winds. Temperatures will be
cooler than today, with lower elevations expected to reach the
mid/upper 60s, while higher elevations only reach the 50s, and its
possible that the highest peaks of the Adirondacks actually fall
into the 40s in the afternoon, with showers of rain and graupel.
It will also become windy in the afternoon, with gusts of 25-35
MPH or slightly stronger possible.
Wednesday night-Thursday, blustery conditions will prevail
through this period, with some passing rain showers, most frequent
across higher elevations of the Adirondacks and southern VT. Brisk
west to northwest winds may reach 30-40 mph, or even slightly
stronger, on Thursday as mixing deepens. Low temperatures for
Wednesday night should fall into the 40s to lower 50s, and
Thursday high temperatures should reach the mid 60s in valley
areas, and upper 40s to near 60 for higher elevations. Combined
with gusty winds, temperatures will feel even colder.
By Thursday night, skies should clear out as the main upper level
low moves far enough away to finally reduce its influence on the
region. However, it will remain unseasonably chilly, with low
temperatures mainly in the 40s, with some 30s possible across
portions of the Adirondacks.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The long term period will feature rather cool and dry weather to
start the long term period with slightly milder and unsettled
weather toward the end of the long term period.
Friday and Friday night will feature dry weather as a ridge of high
pressure expands eastward across the northeast states. Highs on
Friday will be in the upper 50s to lower 70s with lows Friday night
in the mid 40s to lower 50s.
Unsettled weather is expected on Saturday into Sunday as a fast
moving clipper type system moves from southeast of James Bay
Saturday morning into northern New England Sunday morning dragging a
cold front through our region. This will produce scattered showers
Saturday into Sunday. Highs on Saturday will be in the mid 60s to
mid 70s with lows Saturday night in the mid 40s to mid 50s, and
highs on Sunday in the upper 50s to lower 70s.
Mainly dry weather is expected Sunday night and Monday as ridge of
High Pressure builds into the region from Canada. Lows Sunday night
are expected to be in the mid 40s to mid 50s with highs on Monday in
the mid 60s to mid 70s.
Overall the long term period looks to have well below normal
temperatures with near normal to slightly above normal
precipitation.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms possible at the TAF sites this
afternoon between 19 and 23Z. Some MVFR possible with these
storms. Another period of MVFR possible later Wednesday morning
with additional rain showers.
Outside of any shower or t-storm, just sct to bkn clouds at 4-6
kft will be in place. West winds will be 10 to 15 kts today,
although stronger winds are possible within or near any afternoon
thunderstorm. Once the shower and thunderstorm activity dies down
this evening, conditions will be VFR with bkn clouds btwn 4 and 5
kft and winds west at 5-11 kts. There may be some MVFR cigs late
tonight especially at KGFL and KPSF.
Outlook...
Wednesday Night: Low Operational Impact. Breezy Slight Chance of SHRA.
Thursday: Moderate Operational Impact. Windy With Gusts To 32.0 Slight Chance of SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Wind gusts up to 25 mph possible this afternoon...
Scattered thunderstorms expected this afternoon and evening...
Disturbances rotating around an upper level low pressure
system anchored over eastern Canada will bring scattered showers and
thunderstorms to the region today and Wednesday, especially during
the afternoon hours. In addition, temperatures will become
unseasonably cool in the wake of a cold frontal passage later today.
It will remain cool and breezy for Thursday, with a few showers
possible. Slight improvement is expected by Friday as the upper
level low moves further away from the region.
West to southwest winds of 15-25 mph possible this afternoon.
On Wednesday, west to northwest winds may gust up to 35 mph, and
on Thursday, wind gusts may reach 40 mph.
&&
.HYDROLOGY...
Scattered showers and thunderstorms will redevelop this afternoon,
which may produce locally heavy downpours. This may lead to some
ponding of water in urban and poor drainage areas.
Additional isolated to scattered showers are expected Wednesday,
with locally heavy downpours possible. Again, this could lead to
ponding of water in urban/poor drainage areas.
Generally dry weather is then expected for Thursday-Friday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...KL
NEAR TERM...SND/KL
SHORT TERM...SND/KL
LONG TERM...11
AVIATION...SND
FIRE WEATHER...KL
HYDROLOGY...KLHazardous weather outlook, Jun 7, 5:03 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 503 AM EDT TUE JUN 7 2016 NYZ032-033-038>043-047>052-058-059-063>066-082>084-081100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 503 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS AND SCHOHARIE VALLEY...AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON, AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. ALTHOUGH ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...ONE OR TWO STORMS COULD CONTAIN HAIL 1 INCH IN DIAMETER OR GREATER...AND OR WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS SHOULD MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ053-054-060-061-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN COLUMBIA-EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 503 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...RENSSELAER AND COLUMBIA COUNTIES OF EASTERN NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. A FEW STORMS COULD CONTAIN HAIL 1 INCH IN DIAMETER OR GREATER...AND OR WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS SHOULD MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY FOR RENSSELAER AND COLUMBIA COUNTIES AS WELL AS WESTERN NEW ENGLAND.
In the hours before
Special weather statement, Jun 7, 11:33 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1133 AM EDT TUE JUN 7 2016 CTZ001-013-MAZ001-025-NYZ039>041-047>054-058>061-063>066-083-084- VTZ013>015-071700- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE... NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK... PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD... GREAT BARRINGTON...SOUTH EGREMONT...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...COBLESKILL... BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH... NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG... SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA... MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT... BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN... EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER... TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE... ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON... ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON... NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE... BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS... MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON... WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY... BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS 1133 AM EDT TUE JUN 7 2016 ...STRONG TO SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND... SCATTERED SHOWERS AND THUNDERSTORMS WILL RAPIDLY DEVELOP LATE THIS MORNING INTO THE EARLY AFTERNOON ACROSS EASTERN NEW YORK INTO WESTERN NEW ENGLAND AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS...ESPECIALLY FROM THE HUDSON RIVER VALLEY EASTWARD INTO WESTERN NEW ENGLAND MAY POTENTIALLY BECOME SEVERE...WITH LARGE HAIL ONE INCH IN DIAMETER OR GREATER...AND DAMAGING WINDS THAT ARE 58 MPH OR GREATER BY THE MID AFTERNOON. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH IN THE LATE AFTERNOON AND EARLY EVENING FROM WEST TO EAST ACROSS THE REGION. THE ALBANY NATIONAL WEATHER SERVICE IS ON FACEBOOK AND TWITTER. LIKE US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY AND TWEET US ON TWITTER @NWSALBANY WASULA
Special weather statement, Jun 7, 12:18 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1218 PM EDT TUE JUN 7 2016
MAZ001-NYZ053-054-060-061-071715-
NORTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN
COLUMBIA-WESTERN COLUMBIA-
1218 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...
AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALATIE...OR
NEAR NASSAU...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
STEPHENTOWN AND NEW LEBANON AROUND 1240 PM EDT.
HANCOCK AROUND 1250 PM EDT.
NEW ASHFORD AROUND 105 PM EDT.
CHESHIRE AROUND 110 PM EDT.
NORTH ADAMS...ADAMS...FLORIDA AND SAVOY AROUND 115 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SWEETS CORNER...EAST
CHATHAM...RIDERS...BRAESIDE...BRIGGSVILLE...LANESBOROUGH...NEW
LEBANON CENTER...LITTLE EGYPT...DUNHAM HOLLOW AND MAPLE GROVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4255 7298 4254 7297 4251 7298 4242 7333
4243 7338 4240 7339 4232 7370 4248 7379
4249 7378 4274 7312 4274 7303 4270 7302
4270 7298 4269 7297 4267 7300 4266 7298
4266 7296 4264 7295
TIME...MOT...LOC 1618Z 247DEG 28KT 4244 7365
WASULASpecial weather statement, Jun 7, 1:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
122 PM EDT TUE JUN 7 2016
MAZ001-071745-
NORTHERN BERKSHIRE-
122 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE COUNTY...
AT 122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SAVOY...OR 10
MILES NORTHEAST OF PITTSFIELD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHESHIRE...SAVOY...HINSDALE...WINDSOR...PERU...ARNOLDVILLE...
TOWN CREST VILLAGE...CHESHIRE HARBOR...BRIER...
SAVOY CENTER AND LITTLE EGYPT.
LAT...LON 4255 7298 4254 7298 4254 7297 4242 7300
4242 7315 4260 7317 4263 7296
TIME...MOT...LOC 1722Z 268DEG 25KT 4252 7307
WASULASpecial weather statement, Jun 7, 1:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT TUE JUN 7 2016
NYZ038>040-082-071845-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN HERKIMER-
140 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...SOUTHEASTERN
HERKIMER AND SOUTHWESTERN FULTON COUNTIES...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
JORDANVILLE...OR NEAR HERKIMER...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
LITTLE FALLS AROUND 150 PM EDT.
ST. JOHNSVILLE AROUND 205 PM EDT.
FORT PLAIN AND AMES AROUND 215 PM EDT.
CANAJOHARIE AND EPHRATAH AROUND 220 PM EDT.
FONDA AROUND 240 PM EDT.
GLOVERSVILLE...JOHNSTOWN...FORT JOHNSON AND TRIBES HILL AROUND 245
PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLEN...SMITHS
CORNERS... FICAL CORNERS...DECK...RIPPLE CORNERS...KINGSBORO...STONE
ARABIA... AURIESVILLE...MCKINLEY AND FLAT CREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4308 7498 4309 7425 4282 7424 4284 7468
4290 7488 4285 7489 4285 7496 4287 7502
TIME...MOT...LOC 1740Z 268DEG 24KT 4295 7492
WASULASpecial weather statement, Jun 7, 2:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT TUE JUN 7 2016
MAZ001-025-NYZ060-061-071900-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-WESTERN
COLUMBIA-
203 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE AND
NORTHEASTERN COLUMBIA COUNTIES...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
AUSTERLITZ...OR NEAR CHATHAM...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...CHATHAM...LEE...LENOX...NEW LEBANON...BECKET...
AUSTERLITZ...MIDDLEFIELD...HOUSATONIC...EAST WINDSOR...DALTON...
GHENT...HINSDALE...STOCKBRIDGE...CANAAN...RICHMOND...
WEST STOCKBRIDGE...PERU...EAST NASSAU AND WASHINGTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4231 7303 4231 7300 4225 7300 4222 7302
4226 7366 4249 7357 4250 7347 4249 7298
TIME...MOT...LOC 1803Z 268DEG 24KT 4234 7347
TAWSpecial weather statement, Jun 7, 2:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT TUE JUN 7 2016
NYZ038-071930-
SOUTHERN HERKIMER-
230 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER YORKVILLE...OR
OVER UTICA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
FRANKFORT AROUND 250 PM EDT.
ILION AROUND 255 PM EDT.
HERKIMER...MOHAWK AND NEWPORT AROUND 300 PM EDT.
MIDDLEVILLE AROUND 305 PM EDT.
LITTLE FALLS AROUND 320 PM EDT.
DOLGEVILLE AROUND 330 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WINDFALL...MARTIN
CORNERS...FINK BASIN...VAN HORNESVILLE...BEACON LIGHT
CORNERS...DECK... KAST BRIDGE...FAIRVIEW CORNERS...DAYS CORNERS AND
CORRADO CORNERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4320 7509 4325 7471 4317 7470 4317 7471
4314 7474 4313 7473 4311 7477 4308 7477
4305 7476 4289 7476 4291 7520 4305 7522
TIME...MOT...LOC 1829Z 268DEG 21KT 4310 7526
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:40 PM EDT | Special Weather Statement | ALY | Montgomery | 65 min |
| Jun 7, 2:30 PM EDT | Special Weather Statement | ALY | Oneida | 60 min |
| Jun 7, 3:43 PM EDT | Special Weather Statement | ALY | Albany | 62 min |
| Jun 7, 4:01 PM EDT | Special Weather Statement | ALY | Warren | 59 min |
| Jun 7, 4:03 PM EDT | Special Weather Statement | ALY | Columbia | 57 min |
| Jun 7, 4:16 PM EDT | Special Weather Statement | ALY | Rensselaer | 44 min |
| Jun 7, 4:34 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Jun 7, 5:38 PM EDT | Special Weather Statement | ALY | Dutchess | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.